Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adverse Skin Allergy
Aug 3, 2011

Hi Doctor

I wasn't able to locate the answer to my question under the "Recent Answers Section" after I posted it on 1 August 2011. As I really need your advice, I am posting my question again.

I am now on Lamivudine, Tenofovir, Atazanavir and Ritonavir for the last 18 months with cd4 of 800+ and UD.

I am practically living the life of a vampire because I have to either confine myself at home with block-out curtains, or seek shelter over malls or office buildings with basement access that shield me from any form of sunlight between 645am to 730pm if I were to head out. I had to do that to avoid UV rays that caused my skin to burn up and itch.

To this day, I still dont know the main reason (As in which drug) to my sun allergy nor recover from the burn-liked marks on my hand and wrist. Professor and senior consultant from the National Skin Centre told me that I might have to live with it for the rest of my life. I was diagnosed of photosensitive dermatitis called chronic actinic dermatitis. A phototest reveled a very low tolerance to UVA (25J/cm2) and UVB (40mJ/cm2).

I am very sad and depress, as I cannot function like a normal human being. I cannot hold a proper job be it day or night job. I am deprived of living the simplest life.

Thank you for your kind attention and pardon me for my writing skill.

Pictures: http://s1180.photobucket.com/albums/x416/handandwrist/?action=viewt=Wrist.jpg&newest=1#!oZZ2QQcurrentZZhttp%3A%2F%2Fs1180.photobucket.com%2Falbums%2Fx416%2Fhandandwrist%2F%3Faction%3Dview%26current%3DHand.jpg%26newest%3D1

http://s1180.photobucket.com/albums/x416/handandwrist/?action=viewt=Wrist.jpg&newest=1#!oZZ1QQcurrentZZhttp%3A%2F%2Fs1180.photobucket.com%2Falbums%2Fx416%2Fhandandwrist%2F%3Faction%3Dview%26current%3DWrist.jpg%26newest%3D1

Response from Dr. Henry

Sounds like a frustrating situation. If problem predated your HIV meds then HIV meds seem unlikely to be involved-if developed after starting HIV meds then one or more of the meds could be playing a role. If the latter is the case then would consider switching off the atazanavir(increase bilirubin may be a trigger for skin problems) to another protease inhibitor (such as fosamprenavir, lopinavir, or darunavir) or consider switching off protease inhibitors altogether (depending or treatment/resistance history) to raltegravir, maraviroc (if CCR5 virus), or a NNRTI based regimen (such as efavirenz). KH



Previous
Dose times for Reyataz and Truvada + Norvir
Next
Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement